School of Mathematical and Statistical Sciences Faculty Publications and Presentations
A theory of theta functions to the quintic base
Properties of four quintic theta functions are developed in parallel with those of the classical Jacobi null theta functions. The quintic theta functions are shown to satisfy analogues of Jacobiʼs quartic theta function identity and counterparts of Jacobiʼs Principles of Duplication, Dimidiation and Change of Sign Formulas. The resulting library of quintic transformation formulas is used to describe series multisections for modular forms in terms of simple matrix operations. These efforts culminate in a formal technique for deducing congruences modulo powers of five for a variety of combinatorial generating functions, including the partition function. Further analysis of the quintic theta functions is undertaken by exploring their modular properties and their connection to Eisenstein series. The resulting relations lead to a coupled system of differential equations for the quintic theta functions.
Huber, T. (2014). A theory of theta functions to the quintic base. Journal of Number Theory, 134, 49–92. https://doi.org/10.1016/j.jnt.2013.06.004
Journal of Number Theory
©2013 Elsevier Inc. All rights reserved. Original published article available at https://doi.org/10.1016/j.jnt.2013.06.004